MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, LEFT GAMMA3® Ø11X440MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, LEFT GAMMA3® Ø11X440MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 35251440S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event was not caused by a deficiency of the device as the expiry date was clearly legible on the label and the usage of the device does not lie in the responsibility of the manufacturer.The expiry date of the implanted device should have been noticed prior to surgery (refer to ifu l22000007 in chapter sterilization/resterilization: ¿the packaging of all sterile products should be inspected for flaws in the sterile barrier or expiration of shelf life before opening¿).Nevertheless, the expiry date of the implanted device should have been noticed prior to surgery.According to available labels in the dhr the expiry date was clearly legible.Furthermore, the implant was hospital-owned at the time of implantation and it should be covered by the hospitals risk management.Thus, evaluation revealed evidence that the event is not linked to a deficiency of the device but is rather related to off-label use and has to be classified as user-customer-shelf-life exceeded.Device is implanted.
 
Event or Problem Description
Sales associate opened up expired implant.Product expired may 2018.A copy of that sticker was put on the billing form.Implant was grabbed quickly and circulator was not in the room, so the sales associate opened it up at the doctor¿s request without thoroughly inspecting label.The expired device was implanted in the patient.

Brand Name
LONG NAIL KIT R1.5, TI, LEFT GAMMA3® Ø11X440MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key7975327
Report Number0009610622-2018-01345
Device Sequence Number168224
Product Code HSB
UDI-Device Identifier07613252274322
UDI-Public07613252274322
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2018
Device Catalogue Number35251440S
Device Lot NumberK02A1D5
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2018
Initial Report FDA Received Date10/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR
Patient Weight280